Alabama, 2004

Hail in Alabama, April 8, 2004

April 8, 2004 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 8, 1:55 AM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Apr 8, 1:55 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 AM CDT THU APR 8 2004

.SHORT TERM...NOT UNUSUAL FOR SPRING...DEEP SOUTH WEATHER OFFICES
CONTINUE TO DEAL WITH POCKETS OF CONVECTION AHEAD OF 20+ UNIT MID
LEVEL VORTICITY MAXIMUM PASSING ACROSS NORTHERN MISSISSIPPI AND
NORTHERN ALABAMA. THESE STORMS ARE A BIT MORE CONCENTRATED NORTH OF
THE AREA...BUT STILL ARE WATCHING THE INTERIOR ZONES AS SCATTERED
STORMS ROLL ACROSS DURING THE REMAINDER OF THE PREDAWN HOURS. MID
LEVEL ENERGY IS FORECAST TO MOVE RAPIDLY EAST OUT OF THE AREA TODAY
WITH UPPER HEIGHTS INCREASING IN ITS WAKE. WILL CALL FOR MOSTLY
CLOUDY SKIES THIS MORNING AND A SMALL CHANCE OF PRECIPITATION TO
ACCOUNT FOR SHOWERS AND STORMS CONNECTED WITH PASSAGE OF MID LEVEL
ENERGY...BEFORE IMPROVEMENT TAKES PLACE. AT THE SURFACE...WEAK
SURFACE BOUNDARY SETTLES INTO THE COAST TODAY...WITH GRADIENT
TIGHTENING UP A BIT...SO WILL CALL FOR BREEZY CONDITIONS COASTAL
ZONES. PRECIPITATION CHANCES RE-ENTER THE FORECAST PICTURE THIS
WEEKEND AS UPPER TROF STARTS SHARPENING UP TO THE WEST AND AIRMASS
BECOMES MORE DISTURBED. AS FOR TEMPERATURES...DAYS WARM AND NIGHTS
MILD.

&&

.EXTENDED...FROM 04/08 GLOBAL MODEL RUN OF THE 00 UTC CYCLE...SHOWS
UPPER TROF OVER THE SOUTHWEST STATES ADVANCING INTO THE PLAINS ON
MONDAY. AN ASSOCIATED SURFACE LOW MOVES FROM THE WESTERN GULF
SATURDAY NIGHT...EASTWARD ACROSS THE NORTHERN GULF SUNDAY AND ON UP
INTO GEORGIA EARLY MONDAY. THIS FEATURE BRINGS SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS INTO THE FORECAST AREA ON SUNDAY INTO
SUNDAY NIGHT THAT TAPERS OFF ON MONDAY AS THE SURFACE LOW CONTINUES
LIFTING OUT TO THE NORTHEAST. DRY CONDITIONS FOLLOW FOR MONDAY NIGHT
THROUGH WEDNESDAY AS DEEP LAYER RIDGING BUILDS OVER THE AREA.

&&

.MARINE...WILL SHOW WINDS COMING UP A BIT TODAY WITH SURFACE BOUNDARY
SETTLING INTO THE COASTAL ZONES ALLOWING FOR A TIGHTER WEST TO
SOUTHWEST GRADIENT. AWAY FROM ISOLATED MORNING THUNDERSTORMS...
NO MAJOR CONCERNS FOR RECREATIONAL AND COMMERCIAL BOATERS.

&&

.FIRE...RH NOT A CONCERN IN THE SHORT RANGE. THUS...NO HEADLINES. /10

&&

.PRELIMINARY TEMPS / POPS...

MOBILE     81 58 81 59 / 10 00 00 00
PENSACOLA  79 59 80 60 / 10 00 00 00
DESTIN     76 62 76 62 / 20 00 00 00
EVERGREEN  80 55 80 54 / 30 00 00 00
WAYNESBORO 78 55 80 57 / 10 00 00 00
CAMDEN     79 55 80 54 / 30 00 00 00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Apr 8, 5:00 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT THU APR 8 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081700-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
600 AM CDT THU APR 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE TROUGH OVER ALABAMA WILL MOVE EAST TODAY.
ISOLATED SHOWERS AND THUNDERSTORMS MOVING EAST WITH THE TROUGH WILL
BE EAST OF THE AREA BY THIS AFTERNOON. A FEW STORMS MAY PRODUCE GUSTY
WINDS AND SOME HAIL...MAINLY THIS MORNING.  THE PROBABILITY FOR
HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE FORECAST FOR SATURDAY...THE STORMS ARE
EXPECTED TO DEVELOP IN ADVANCE OF A COLD FRONT MOVING INTO SOUTHEAST
MISSISSIPPI LATE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT
ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 8, 2:16 AM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
316 AM CDT THU APR 8 2004

ALZ051>053-080915-
WASHINGTON-CLARKE-CHOCTAW-
INCLUDING THE CITIES OF...GROVE HILL...
316 AM CDT THU APR 8 2004

...A STRONG THUNDERSTORM IS BEING DETECTED ON THE WASHINGTON CHOCTAW
COUNTY LINE...

AT 311 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR AQUILLA...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CULLOMBURG...MILLRY...KOENTON...BLADON SPRINGS...SILVER CROSS AND
SERVICE THROUGH 415 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING...ALONG WITH SOME SMALL HAIL. WIND GUSTS OF 35 TO 45 MPH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE
LIKELY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS AROUND ONE INCH IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER IN LOW LYING
AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 8, 4:59 AM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
559 AM CDT THU APR 8 2004

ALZ052-MSZ067-081130-
WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
559 AM CDT THU APR 8 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WESTERN WAYNE
COUNTY...

AT 554 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHWEST OF WHISTLER...AND MOVING EAST AT 40
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CLARA...WOODWARDS...WAYNESBORO...WINCHESTER...ROBINSON JUNCTION...
DENHAM AND BUCKATUNNA THROUGH 630 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE STRONG WINDS AND DANGEROUS
LIGHTNING AND SMALL HAIL. WIND GUSTS OF 35 TO 45 MPH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Conecuh

When
April 8, 7:50 AM CST to 7:52 AM CST
Where
Conecuh County, Evergreen
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.433, -86.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390904.